Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 60, NWS Kansas City, MO

August 20, 20105 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Aug 20, 2010, 11:37 PM CDT for 5 counties in Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2010, 11:37 PM CDT (04:37 UTC)
Expired
Aug 21, 2010, 4:24 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MO, Clay County, MO, Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.3
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WGUS53 KEAX 210437
FFWEAX
MOC033-047-095-107-177-211030-
/O.NEW.KEAX.FF.W.0060.100821T0437Z-100821T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 PM CDT FRI AUG 20 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 530 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. TORRENTIAL RAINFALL HAS FALLEN ALONG THE MISSOURI
  RIVER FROM COURTNEY TO LEXINGTON TO WAVERLY SINCE MID AFTERNOON...
  WITH THREE TO FIVE INCHES OF RAIN ESTIMATED OVER THE PAST 8 HOURS.
  ANOTHER PROLONGED BAND OF TORRENTIAL RAINFALL IS EXPECTED TO 
  CONTINUE THROUGH 1 AM...WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES
  PER HOUR EXPECTED. THE HEAVIEST RAIN WILL FALL ACROSS NORTHERN
  LAFAYETTE COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BUCKNER...COURTNEY...HIGGINSVILLE...INDEPENDENCE...LEXINGTON...
  LIBERTY...RICHMOND...ALMA...CORDER...HARDIN...HENRIETTA...LEVASY...
  MISSOURI CITY...NORBORNE...ORRICK...SIBLEY...WAVERLY AND
  WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 3906 9350 3906 9442 3927 9442 3934 9350

$$

BOOKBINDER
2 follow-up statements
620 
WGUS73 KEAX 210742
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 AM CDT SAT AUG 21 2010

MOC033-047-095-107-177-211030-
/O.CON.KEAX.FF.W.0060.000000T0000Z-100821T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-CLAY MO-RAY MO-CARROLL MO-
242 AM CDT SAT AUG 21 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CARROLL...
SOUTHERN RAY...SOUTHEASTERN CLAY...NORTHERN LAFAYETTE AND
NORTHEASTERN JACKSON COUNTIES UNTIL 530 AM CDT...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT BETWEEN 2 AND 4 INCHES OF RAIN HAD FALLEN ACROSS MUCH OF THE 
WARNED AREA SINCE LAST EVENING. ALTHOUGH RAINFALL HAD MOVED SOUTH 
AND EAST OF THE AREA IN THE PAST SEVERAL HOURS...LOCALIZED FLOODING 
WILL STILL BE POSSIBLE UNTIL WATER COMPLETELY DRAINS INTO LARGER 
RIVERS AND STREAMS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKNER...COURTNEY...HIGGINSVILLE...INDEPENDENCE...LEXINGTON...
RICHMOND...ALMA...CORDER...HARDIN...HENRIETTA...LEVASY...MISSOURI
CITY...NORBORNE...ORRICK...SIBLEY...WAVERLY AND WELLINGTON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3906 9350 3906 9442 3927 9442 3934 9350

$$

21
907 
WGUS73 KEAX 210924
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 AM CDT SAT AUG 21 2010

MOC033-047-095-107-177-210938-
/O.CAN.KEAX.FF.W.0060.000000T0000Z-100821T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-CLAY MO-RAY MO-CARROLL MO-
424 AM CDT SAT AUG 21 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
CARROLL...SOUTHERN RAY...SOUTHEASTERN CLAY...NORTHERN LAFAYETTE AND
NORTHEASTERN JACKSON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3906 9350 3906 9442 3927 9442 3934 9350

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 6:25 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 20, 6:25 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT FRI AUG 20 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/412 PM CDT FRI AUG 20 2010/
INITIAL ROUND OF STORMS HAVE BEEN OCCURRING IN ADVANCE OF THE
SURFACE FRONT AND UPPER SHORT WAVE LOCATED IN KANSAS. THIS INITIAL
CONVECTION MAY HELP STABILIZE THE ATMOSPHERE SOME AHEAD OF THE
FONT...BUT PROBLEM MAY BE THAT OUTFLOW FROM AFTERNOON STORMS MAY
LEAVE A BOUNDARY ACROSS NORTHERN MISSOURI THAT MAY FOCUS STORMS ON
AN EAST WEST BOUNDARY THIS EVENING THAT MAY CAUSE CONCERN FOR
FLOODING ISSUES. NOT PLANNING A FLASH FLOOD WATCH AT THIS POINT...AS
FLOODING PROBLEM MAY BE MORE LOCALIZED THAN WIDESPREAD AS GUIDANCE
IS SHOWING MOST AREAS NEED 2 TO 3 INCHES OF RAINFALL WOULD BE
NEEDED. BUT WILL NEED TO MONITOR CONDITIONS ACROSS NORTHERN MISSOURI
THIS EVENING.

ONCE THE SHORT WAVE MOVES PAST OVERNIGHT...THREAT OF RAIN WILL BE
ENDING AND SURFACE HIGH BUILDS IN WITH SLIGHTLY DRIER AIR. WILL NEED
TO WATCH FOR POTENTIAL OF FOG OVERNIGHT AS SKIES CLEAR...SO THIS MAY
HAVE TO ADDED ON LATER UPDATES. NOT LOOKING FOR ANY SIGNIFICANT COOL
DOWN AS SOURCE AREA FOR THIS AIR MASS WILL BE FROM THE PLAINS. UPPER
RIDGING WILL BE BUILDING BACK IN FOR THE WEEKEND...WITH THE SURFACE
RIDGE AXIS MOVING EAST OF THE FORECAST AREA BY SUNDAY LEADING TO
WARMER CONDITIONS FOR SUNDAY AFTERNOON INTO MONDAY.

FOR MONDAY NIGHT INTO TUESDAY...ANOTHER WEST COAST SHORT WAVE TROUGH
WILL BE MOVING INTO THE NORTHERN PLAINS HELPING TO SQUEEZE UPPER
RIDGING TO THE EAST ACROSS THE GREAT LAKES. THIS TROUGH WILL BE
TRACKING FAIRLY FAR NORTH OF THE CWFA AND ALL MODELS ARE IN PRETTY
CLOSE AGREEMENT THAT THE ASSOCIATED SURFACE FRONT THAT SHOULD BE
ARRIVING BY TUESDAY SHOULD STRUGGLE TO PRODUCE PRECIPITATION IN THE
REGION. THIS WILL BE DUE TO LACK OF BETTER LOW LEVEL MOISTURE FEED
INTO THE FORECAST AREA AS BETTER MOISTURE RETURN WILL BE FOCUSED
FURTHER WEST ACROSS KANSAS. SO SLIGHT CHANCE POPS CURRENTLY GOING IN
FORECAST GRIDS STILL LOOK REASONABLE. MAY HAVE TO RAISE A FEW
LOCATIONS ALONG THE KANSAS MISSOURI BORDER TO CHANCE CATEGORY AS
EVENT BECOMES A LITTLE BETTER DEFINED.

AFTER THE FRONT AND UPPER WAVE MOVES PAST TUESDAY NIGHT...A BROADER
UPPER RIDGE IS EXPECTED TO DEVELOP OVER THE WESTERN HALF OF THE
COUNTRY THROUGH THURSDAY. THE NEXT SHORT WAVE FROM THE NORTHWEST
WILL LIKELY RIDE EVEN FURTHER NORTH OVER THIS RIDGE AS WE HEAD
TOWARD THE WEEKEND...SO IT LOOKS LIKE AN EXTENDED PERIOD OF DRY
WEATHER.

PC

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
UNTIL A FRONT AND UPPER LEVEL SHORT WAVE CAN MOVE THROUGH. SOME
STORMS MAY STILL PRODUCE GUSTY WINDS AND HEAVY...VISIBILITY
REDUCING...RAINFALL. WILL HAVE TO WATCH FOR FOG POTENTIAL OVERNIGHT.
HAVE INTRODUCED MVFR FOG AT THE KANSAS CITY TAF SITES AND HAVE GONE
DENSE FOG AT THE KSTJ SITE AS WINDS SHOULD BE LIGHTEST THERE WITH
VERY WET GROUND AND CLEAR SKIES MOVING IN AFTER MIDNIGHT. MAY HAVE
TO GO WITH DENSER FOG AT THE KANSAS CITY SITES AS WILL...BUT WANT TO
WATCH THE PRECIPITATION AND SKY TRENDS AND SEE EVENING MODEL UPDATES
BEFORE GOING WITH AN LIFR CATEGORY OF FOG.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 20, 12:46 PM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 PM CDT FRI AUG 20 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1246 PM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON THROUGH
LATE THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS THROUGH WEST
CENTRAL MISSOURI AND INTO NORTHEAST AND CENTRAL MISSOURI.

ONGOING THUNDERSTORM ACTIVITY IN NORTHEAST KANSAS IS EXPECTED TO GAIN
STRENGTH THIS AFTERNOON AS IT MOVES INTO A MORE UNSTABLE AIRMASS
ACROSS PORTIONS OF NORTHWESTERN AND NORTHERN MISSOURI. ADDITIONAL
THUNDERSTORMS MAY DEVELOP ON THE SOUTHERN END OF THIS LINE AS IT
TRACKS TO THE EAST. THE PRIMARY HAZARDS WITH ANY OF THESE STORMS
WILL BE FROM DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THE THUNDERSTORMS MAY THEN GRADUALLY ORGANIZE INTO A LARGER SQUALL
LINE OR COMPLEX DURING THE EVENING HOURS...WITH DAMAGING WINDS AND
HEAVY RAINFALL POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF
MISSOURI. THUNDERSTORMS MAY TEMPORARILY STALL OVER SOME LOCATIONS OF
CENTRAL AND NORTHEAST MISSOURI THIS EVENING...WITH THE POTENTIAL FOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.

CDB

In the hours before

Special weather statement, Aug 20, 9:26 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT FRI AUG 20 2010

MOZ032-039-040-045-046-210315-
CHARITON MO-COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
926 PM CDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHARITON...EASTERN
SALINE...HOWARD...COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL 1015
PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLATER TO 11 MILES
NORTHWEST OF PILOT GROVE TO 9 MILES NORTH OF SMITHTON...AND MOVING
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GLASGOW...BOONVILLE...FAYETTE...PILOT GROVE...NEW FRANKLIN...
  BUNCETON...ARMSTRONG...ARROW ROCK...CLIFTON CITY...LAMINE...
  FRANKLIN...PRAIRIE HOME AND WOOLDRIDGE.

LAT...LON 3901 9256 3897 9256 3892 9250 3891 9250
      3868 9262 3868 9282 3873 9322 3902 9308
      3939 9307 3926 9248 3919 9246
TIME...MOT...LOC 0226Z 279DEG 42KT 3924 9299 3900 9296
          3880 9305

BOOKBINDER
Local storm report, Aug 20, 9:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     5 SW OLATHE             38.84N 94.88W
08/20/2010  M52.00 MPH       JOHNSON            KS   ASOS

            MEASURED AT KIXD OLATHE NEW CENTURY AIRPORT.

0915 PM     TSTM WND GST     3 SE OLATHE             38.86N 94.78W
08/20/2010  M56.00 MPH       JOHNSON            KS   ASOS

            MEASURED AT KOJC OLATHE EXECUTIVE AIRPORT.

&&

BOOKBINDER
Local storm report, Aug 20, 10:09 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HEAVY RAIN       RICHMOND                39.28N 93.97W
08/20/2010  M3.50 INCH       RAY                MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Aug 20, 10:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HEAVY RAIN       MOUNT LEONARD           39.12N 93.39W
08/20/2010  M3.63 INCH       SALINE             MO   MESONET

&&

GAMIS
Local storm report, Aug 20, 10:26 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1026 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       MOBERLY                 39.42N 92.44W
08/20/2010  M5.30 INCH       RANDOLPH           MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Aug 20, 10:35 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       2 SE LENEXA             38.94N 94.76W
08/20/2010  M4.06 INCH       JOHNSON            KS   MESONET

            STORM TOTAL RAIN SINCE 7 PM. MEASURED AT JOHNSON COUNTY
            COMMUNITY COLLEGE ALERT GAGE. 1.97 INCHES SINCE 9 PM.

1025 PM     HEAVY RAIN       LENEXA                  38.96N 94.79W
08/20/2010  M3.70 INCH       JOHNSON            KS   MESONET

            BY USGS ALERT GAGE AT WATERFORD.

1025 PM     HEAVY RAIN       OVERLAND PARK           38.91N 94.68W
08/20/2010  M3.43 INCH       JOHNSON            KS   MESONET

            MEASURED BY ALERT GAGE AT 103ST STREET AND INDIAN CREEK

&&

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:15 PM CDTSpecial Weather StatementEAXHoward, Randolph45 min
Aug 20, 7:47 PM CDTSpecial Weather StatementEAXJackson43 min
Aug 20, 8:18 PM CDTSpecial Weather StatementEAXLafayette27 min
Aug 20, 8:56 PM CDTSpecial Weather StatementEAXSaline34 min
Aug 20, 9:21 PM CDTAreal Flood AdvisoryEAXSaline4 hr
Aug 20, 9:23 PM CDTSevere Thunderstorm WarningEAXCass, Jackson15 min
Aug 20, 9:26 PM CDTSpecial Weather StatementEAXCooper, Howard49 min
Aug 20, 10:05 PM CDTRiver Flood WarningEAXRay12 hr
Aug 20, 10:05 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline68 hr
Aug 20, 10:05 PM CDTRiver Flood WarningEAXCarroll41 hr
Aug 21, 12:24 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Johnson, Lafayette, Pettis, Saline6 hr
Aug 21, 12:51 AM CDTAreal Flood WarningEAXRandolph11 hr
Aug 21, 12:58 AM CDTRiver Flood WarningEAXCooper28 hr
Aug 21, 5:54 AM CDTRiver Flood WarningEAXCooper, Saline63 hr
Aug 21, 3:34 PM CDTRiver Flood WarningEAXChariton, Howard, Saline19 hr
Aug 21, 3:34 PM CDTRiver Flood WarningEAXCooper, Howard30 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.